MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. VSI MICRO-INTRODUCER; INTRODUCER CATHETER

VASCULAR SOLUTIONS, INC. VSI MICRO-INTRODUCER; INTRODUCER CATHETER
Model Number 7246V
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submission of this report does not represent a conclusion or admission by vascular solutions, inc.That the content of the report is complete or accurate, that the device failed or malfunctioned in any manner, or that the device caused or contributed to a death.
 
Event or Problem Description
A vsi micro-introducer kit was used in a patient procedure.Patient was undergoing a peripheral angiogram of the right lower extremity.The physician obtained left femoral access with a micro puncture set with ultrasound guidance.Upon retrieval of the micro puncture set the head of the sheath broke.The physician attempted to remove the remains of the sheath from the artery, but the shaft of the sheath also broke in half leaving the other half in the femoral artery.Interventional radiology was called to assist per the physician's orders.The physicians attempted to retrieve remains of sheath from left femoral artery but were unsuccessful.The patient remained in stable condition with no complaints.The physician ordered a ct scan after the procedure.Upon reviewing the ct results, the patient was taken to csu for recovery.

Brand Name
VSI MICRO-INTRODUCER
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN 55369
MDR Report Key5932319
Report Number2134812-2016-00060
Device Sequence Number18977015
Product Code DYB
UDI-Device IdentifierM2067246V0
UDI-Public+M2067246V0/$$31811095886985
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/09/2018
Device Model Number7246V
Device Lot Number588698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/07/2016
Supplement Report FDA Received Date11/23/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;